Alert archive / California / Wind Advisories in 2012

Wind Advisory 56, NWS Los Angeles, CA

June 19, 2012

NWS Los Angeles, CA issued this wind advisory at Jun 19, 2012, 5:35 AM PDT. It took effect at Jun 19, 2012, 12:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2012, 5:35 AM PDT (12:35 UTC)
In effect from
Jun 19, 2012, 12:00 PM PDT
Expired
Jun 19, 2012, 10:00 PM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS76 KLOX 191235
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
535 AM PDT TUE JUN 19 2012

CAZ059-192045-
/O.NEW.KLOX.WI.Y.0056.120619T1900Z-120620T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
535 AM PDT TUE JUN 19 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING.

* WINDS AND TIMING...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL DEVELOP AROUND NOON ACROSS THE ANTELOPE VALLEY AND LAST
  INTO THE EVENING. THE POPPY PARK AREA WILL SEE LOCAL GUSTS TO 55
  MPH IN THE LATE AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...WINDS THIS STRONG WILL CREATE CLOUDS OF BLOWING SAND
  AND DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RORKE
2 follow-up statements
332 
WWUS76 KLOX 192107
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PDT TUE JUN 19 2012

...GUSTY WEST WINDS OVER THE ANTELOPE VALLEY THROUGH THIS
EVENING...

.A STRONG PRESSURE GRADIENT WILL CONTINUE TO GENERATE GUSTY WEST
WINDS OVER THE ANTELOPE VALLEY THROUGH AT LEAST THIS EVENING.
GUSTY BUT A TOUCH WEAKER WINDS ARE EXPECTED AGAIN ON WEDNESDAY.

CAZ059-200500-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-120620T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
207 PM PDT TUE JUN 19 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...GUSTY WEST WINDS WILL CONTINUE THROUGH THIS EVENING
  THEN WEAKEN. 

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...GUSTY CROSS WINDS AND REDUCED VISIBILITIES FROM
  POSSIBLE BLOWING DUST WILL MAKE FOR POTENTIALLY HAZARDOUS
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KITTELL
703 
WWUS76 KLOX 200249
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
749 PM PDT TUE JUN 19 2012

CAZ059-200400-
/O.CAN.KLOX.WI.Y.0056.000000T0000Z-120620T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
749 PM PDT TUE JUN 19 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS IN THE ANTELOPE VALLEY HAVE DIMINISHED TO 15 TO 25 MPH WITH
LOCAL GUSTS TO 40 MPH. WITH WINDS EXPECTED TO REMAIN BELOW
ADVISORY LEVELS THROUGH THE EVENING...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 5:03 AM PDT, 32 minutes earlier.

Area forecast discussion, Jun 19, 5:03 AM PDT, 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
503 AM PDT TUE JUN 19 2012

UPDATED AVIATION SECTION

.SYNOPSIS...

ONSHORE FLOW WILL PERSIST AND BRING NIGHT AND MORNING LOW CLOUDS AND
FOG AT THE BEACHES AND VALLEYS. HIGH PRESSURE WILL BRING WARMER
AFTERNOON TEMPERATURES INLAND ON WEDNESDAY. A LOW WILL MOVE IN
THURSDAY TO INCREASE THE MARINE LAYER AND LOWER AFTERNOON
TEMPERATURES TO BELOW NORMAL THROUGH TUESDAY.

&&

.SHORT TERM (TODAY-FRI)...
MARINE LAYER IS AT 2200 FEET AND DRIVEN BY A VERY STRONG 9 MB PUSH
TO KDAG LOW CLOUDS HAVE PUSHED INTO ALL COASTS AND VLYS. CLEARING
WILL BE SLOW TODAY ACROSS THE VLYS AND LIKELY NON EXISTENT ACROSS
THE COASTS. THE BIG ONSHORE PUSH WILL BRING WIND ADVISORY LEVEL
GUSTS TO ANTELOPE VLY THIS AFTERNOON AND EVENING. A UPPER HIGH OVER
MEXICO WILL SLOWLY PUSH NORTHWARD INTO SOUTHERN CA TODAY. THIS WILL
ALLOW FOR SOME WARMING ACROSS THE MTNS AND DESERTS...BUT THE GLOOMY
MARINE LAYER WILL KEEP THE COASTAL VLY TEMPS FROM SEEING MUCH IF ANY
CHANGE FROM YDYS VALUES IN FACT THE VLYS MIGHT COOL A FEW DEGREES.

NOT TOO MUCH CHANGE FOR WEDNESDAY. THE UPPER HIGH CONTINUES TO MOVE
INTO SOUTHERN CALIFORNIA AND HGTS WILL PEAK. THE BUILDING UPPER HIGH
WILL FURTHER STRENGTHEN THE INVERSION AND WITH THE STRONG ONSHORE
FLOW THERE WILL BE ANOTHER GLOOMY DAY ACROSS THE COASTS AND VLYS.
ANOTHER DEGREE OR TWO OF WARMING IN THE MTNS AND DESERTS. VLY TEMPS
WILL BE TRICKY AND COULD VARY QUITE A BIT FROM LOCATION TO LOCATION
DEPENDING ON WHERE THE CLOUDS DO BURN OFF AND WHEN.

SUMMER OFFICIALLY BEGINS AT 409 PM PDT WEDNESDAY AFTERNOON.

ON THURSDAY A LARGE COOL UPPER LOW WILL BEGIN ITS MOVE OUT OF THE
GULF OF ALASKA THIS UPPER LOW WILL BE THE MAIN INFLUENCE OF THE
WEATHER THROUGH MONDAY. AS THE UPPER LOW MOVES SOUTHWARD IT WILL
GOBBLE UP THE CUT OFF LOW THAT WAS OVER US ON SATURDAY. IT WILL OPEN
UP LOW INTO A TROF AND MOVE IT OVER THE AREA. THIS WILL KEEP THE
MARINE LAYER GOING BUT THE LOWER HGTS WILL ALLOW FOR COOLING INLAND.

ON THURSDAY NIGHT A GOOD NORTH TO SOUTH OFFSHORE FLOW SETS UP. THE
MAIN FORECAST DILEMMA WILL BE TO DECIDE IF THE OFFSHORE WINDS WILL
RIDE OVER THE MARINE LAYER OR WILL IT DRIVE AND MIX THE MARINE
CLOUDS OUT. CURRENT MDL FCST SHOWS GOOD CLEARING IN THE VLYS AND THE
SBA SOUTH COAST WHERE THERE WILL BE A MODERATE SUNDOWNER. TRENDED
THE FORECAST TO THE CLEARER SOLN AND KEPT THE VLYS MOSTLY CLEAR
ALONG WITH THE SBA SOUTH COAST. THERE IS A CHC THAT THIS IS THE
WRONG FCST AND THAT THE NORTH WINDS WILL NOT DEVELOP AND THE TROF
WILL LIFT THE MARINE LAYER DEEP INTO THE VLY WITH ENOUGH LIFT TO
PRODUCE SOME DRIZZLE SO THIS WILL BE THE PERIOD OF THE FCST THAT
NEED THE MOST ATTENTION.

THE OFFSHORE PUSH SHOULD ALLOW FOR THE FIRST DECENT CLEARING DAY OF
THE WEEK. THE LOWER HGTS WILL NOT ALLOW FOR MUCH WARMING ALONG THE
COAST DESPITE THE ADDED SUNSHINE. THE INLAND AREAS WILL COOL A
COUPLE OF DEGREES.

.LONG TERM (SAT-MON)...
THE EXTENDED FORECAST LOOKS LIKE THREE CONSECUTIVE DAYS OF TYPICAL
JUNE WEATHER. THE BIG UPPER LOW JUST SITS TO THE WEST OF OREGON AND
SPINS. THIS WILL KEEP SOCAL UNDER RELENTLESS CYCLONIC FLOW ALOFT AND
ONSHORE FLOW AT THE SFC. THERE WILL BE NIGHT THROUGH MORNING LOW
CLOUDS OVER THE COASTS AND VLYS (NOT THE SANTA CLARITA) MAX TEMPS
WILL BE A FEW DEGREES BLO NORMAL FOR THE CSTS/VLYS BUT THE INLAND
AREAS WILL BE NEAR NORMAL AS THE HGTS WILL STILL BE NEAR 585 DM.

&&

.AVIATION...19/1203Z.

NORTH OF POINT CONCEPTION...LIFR CONDITIONS WILL GRADUALLY LIFT INTO
THE IFR CATEGORY THROUGH 16Z...THEN IMPROVE TO VFR BETWEEN 17Z AND
19Z. IFR CONDITIONS SHOULD RETURN BETWEEN 02Z AND 05Z...THEN LOWER
TO IFR BETWEEN 06Z AND 10Z.

SOUTH OF POINT CONCEPTION...CONDITIONS WILL BECOME PREDOMINANTLY
MVFR THROUGH 17Z. MOST COASTAL TERMINALS WILL LIKELY REMAIN MVFR
THROUGH THE AFTERNOON...AND LOWER TO BETWEEN HIGH IFR TO LOW MVFR
THIS EVENING. THERE IS A CHANCE THAT LOS ANGELES VALLEY TERMINALS
MAY STRUGGLE TO CLEAR.

ANTELOPE VALLEY...THERE IS A 30 PERCENT OF IFR TO MVFR CONDITIONS IN
BLOWING DUST AND SAND FOR ABOUT 30 MINUTES BETWEEN 22Z AND 23Z.

KLAX...MVFR CONDITIONS WILL LIKELY PERSIST THROUGHOUT THE PERIOD.
THERE IS A 20 PERCENT CHANCE OF A 90 MINUTE PERIOD OF VFR CONDITIONS
BETWEEN 21Z AND 23Z.

KBUR...IFR CONDITIONS WILL IMPROVE TO MVFR BETWEEN 14Z AND
16Z...THEN SHOULD GRADUALLY IMPROVE TO VFR CONDITIONS BETWEEN 18Z
AND 20Z. THERE IS A 30 PERCENT CHANCE THAT MVFR CONDITIONS MAY
PERSIST THROUGHOUT THIS AFTERNOON AND EVENING. A RETURN OF IFR
CONDITIONS IS POSSIBLE AS EARLY AS 04Z...OR AS LATE AS 07Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...HALL
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 18, 9:23 AM PDT, 20 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
923 AM PDT MON JUN 18 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-191300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
923 AM PDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY ONSHORE WINDS AND VERY DRY AIR WILL CREATE AN ENVIRONMENT
FAVORABLE FOR FIRE GROWTH OVER THE ANTELOPE VALLEY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY ONSHORE WINDS AND VERY DRY AIR WILL CREATE AN ENVIRONMENT
FAVORABLE FOR FIRE GROWTH OVER THE ANTELOPE VALLEY ON TUESDAY.
LOCALLY DENSE FOG WITH CREATE POTENTIALLY HAZARDOUS DRIVING
CONDITIONS TUESDAY MORNING.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.